MAUDE Adverse Event Report: AV-TEMECULA-CT ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number 1012530-80
Medical Device Problem Codes Premature Activation (1484); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The additional absolute pro referenced is being filed under a separate medwatch report.A visual inspection was performed on the returned device.The failure to deploy, premature deployment and resistance with the thumbwheel were not confirmed as the stent was already fully deployed and not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot revealed no other incidents.The investigation determined that the reported difficulties are due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified right external iliac artery that did not have any tortuosity.The access point was the left common femoral artery and they used a 6 french sheath.They advanced the first 8.0 x 80 mm absolute pro vascular self-expanding stent (ses) system to the lesion.The device was then unlocked; however, the thumbwheel would not turn.Therefore, the device was removed from the anatomy and another 8.0 x 80 mm absolute pro vascular ses was advanced to the lesion.However, the same issue occurred with the thumbwheel.The device was then removed from the anatomy and a 8.0 x 80 mm non-abbott stent was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.Analysis of the returned device revealed that the stent was not returned with the device and therefore, it may have been deployed in the patient anatomy.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7802584
Report Number2024168-2018-06440
Device Sequence Number16771234
Product Code NIO
UDI-Device Identifier08717648175725
UDI-Public08717648175725
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number1012530-80
Device Lot Number7081561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2018
Initial Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: ABSOLUTE PRO 8.0X80
Outcome Attributed to Adverse Event Other;